Alert archive / Kansas / Freeze Warnings in 2006
Freeze Warning 2, NWS Topeka, KS
NWS Topeka, KS issued this freeze warning at Oct 12, 2006, 4:38 AM CDT for 23 counties in Kansas. It took effect at Oct 13, 2006, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 4:38 AM CDT (09:38 UTC)
- In effect from
- Oct 13, 2006, 1:00 AM CDT
- Expired
- Oct 13, 2006, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 120939 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 438 AM CDT THU OCT 12 2006 ...A FREEZE WARNING CONTINUES TO BE IN EFFECT THROUGH 7AM THIS MORNING ALONG AND NORTH OF INTERSTATE 70...AND A FREEZE WARNING IS IN EFFECT FROM 1AM FRIDAY THROUGH 7AM FRIDAY FOR ALL OF NORTHEAST...EAST CENTRAL AND NORTH CENTRAL KANSAS. .COLD HIGH PRESSURE WILL CONTINUE TO DIVE SOUTH ACROSS THE CENTRAL PLAINS TODAY AND TONIGHT BRINGING THE COOLEST NIGHT OF THE FALL SEASON THUS FAR TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING ACROSS ALL OF NORTHEAST...EAST CENTRAL AND NORTH CENTRAL KANSAS TONIGHT...WITH SOME LOCATIONS DIPPING LOW ENOUGH TO FREEZE WATER IN PLANTS. KSZ008>012-020>024-026-034>036-038>040-121200- /O.UPG.KTOP.FZ.A.0002.061013T0600Z-061013T1200Z/ /O.NEW.KTOP.FZ.W.0002.061013T0600Z-061013T1200Z/ /O.CON.KTOP.FZ.W.0001.000000T0000Z-061012T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-WABAUNSEE- SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE 438 AM CDT THU OCT 12 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. FREEZING CONDITIONS ARE STILL POSSIBLE THIS MORNING ALONG AND NORTH OF INTERSTATE 70 IF CLOUD COVER CONTINUES TO BREAK UP FROM NORTH TO SOUTH ACROSS THE AREA. TEMPERATURES ARE EXPECTED TO FALL NEAR THE FREEZING MARK THIS MORNING. A FREEZE WARNING IS ALSO IN EFFECT TONIGHT AS THE COLDEST NIGHT OF THE FALL THUS FAR IS EXPECTED ACROSS THE AREA AS TEMPERATURES WILL DIP INTO THE UPPER 20S FOR MANY LOCATIONS. LOCATIONS ALONG AND SOUTH OF INTERSTATE 70 MAY SEE TEMPERATURES FALL JUST BELOW FREEZING...HOWEVER THESE TEMPERATURES WOULD BE VERY NEAR RECORD LOWS OF 29 DEGREES IN TOPEKA. LOCATIONS NORTH OF INTERSTATE 70 MAY EXPERIENCE A KILLING FREEZE OVERNIGHT AS TEMPERATURES MAY DIP BELOW 28 DEGREES OVER THE NORTHERN COUNTIES. THE RECORD LOW OF 30 DEGREES AT CONCORDIA IS FORECAST TO BE BROKEN TONIGHT. COLD TEMPERATURES WILL THREATEN TENDER VEGETATION. THOSE WITH AGRICULTURAL INTERESTS... OR THOSE WANTING TO EXTEND THE GROWING SEASON FOR THEIR OUTDOOR PLANTS...SHOULD PLAN ON TAKING THE NECESSARY PRECAUTIONS. REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ037-054>056-058-059-121700- /O.UPG.KTOP.FZ.A.0002.061013T0600Z-061013T1200Z/ /O.NEW.KTOP.FZ.W.0002.061013T0600Z-061013T1200Z/ MORRIS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...EMPORIA...OTTAWA 438 AM CDT THU OCT 12 2006 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING IS IN EFFECT TONIGHT AS THE COLDEST NIGHT OF THE FALL THUS FAR IS EXPECTED ACROSS THE AREA AS TEMPERATURES WILL DIP INTO THE UPPER 20S FOR MANY LOCATIONS. LOCATIONS ALONG AND SOUTH OF INTERSTATE 70 MAY SEE TEMPERATURES FALL JUST BELOW FREEZING...HOWEVER THESE TEMPERATURES WOULD BE VERY NEAR RECORD LOWS OF 29 DEGREES IN TOPEKA. COLD TEMPERATURES WILL THREATEN TENDER VEGETATION. THOSE WITH AGRICULTURAL INTERESTS... OR THOSE WANTING TO EXTEND THE GROWING SEASON FOR THEIR OUTDOOR PLANTS...SHOULD PLAN ON TAKING THE NECESSARY PRECAUTIONS. REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
4 follow-up statements
000 WWUS73 KTOP 121136 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 636 AM CDT THU OCT 12 2006 ...THE FREEZE WARNING THAT WAS IN EFFECT THIS MORNING WILL BE ALLOWED TO EXPIRE. A FREEZE WARNING IS STILL IN EFFECT FOR NORTHEAST...NORTH CENTRAL AND EAST CENTRAL KANSAS TONIGHT. .COLD HIGH PRESSURE WILL CONTINUE TO DIVE SOUTH ACROSS THE CENTRAL PLAINS TODAY AND TONIGHT BRINGING THE COOLEST NIGHT OF THE FALL SEASON THUS FAR TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING ACROSS ALL OF NORTHEAST...EAST CENTRAL AND NORTH CENTRAL KANSAS TONIGHT...WITH SOME LOCATIONS DIPPING LOW ENOUGH TO FREEZE WATER IN PLANTS. KSZ008>012-020>024-026-034>036-038>040-121945- /O.EXP.KTOP.FZ.W.0001.000000T0000Z-061012T1200Z/ /O.CON.KTOP.FZ.W.0002.061013T0600Z-061013T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-WABAUNSEE- SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE 636 AM CDT THU OCT 12 2006 ...FREEZE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE FREEZE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. A FREEZE WARNING IS IN EFFECT TONIGHT AS THE COLDEST NIGHT OF THE FALL THUS FAR IS EXPECTED ACROSS THE AREA AS TEMPERATURES WILL DIP INTO THE UPPER 20S FOR MANY LOCATIONS. LOCATIONS ALONG AND SOUTH OF INTERSTATE 70 MAY SEE TEMPERATURES FALL JUST BELOW FREEZING. LOCATIONS NORTH OF INTERSTATE 70 MAY EXPERIENCE A KILLING FREEZE OVERNIGHT AS TEMPERATURES MAY DIP BELOW 28 DEGREES OVER THE NORTHERN COUNTIES. COLD TEMPERATURES WILL THREATEN TENDER VEGETATION. THOSE WITH AGRICULTURAL INTERESTS... OR THOSE WANTING TO EXTEND THE GROWING SEASON FOR THEIR OUTDOOR PLANTS...SHOULD PLAN ON TAKING THE NECESSARY PRECAUTIONS. REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ037-054>056-058-059-121945- /O.CON.KTOP.FZ.W.0002.061013T0600Z-061013T1200Z/ MORRIS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...EMPORIA...OTTAWA 636 AM CDT THU OCT 12 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. A FREEZE WARNING IS IN EFFECT TONIGHT AS THE COLDEST NIGHT OF THE FALL THUS FAR IS EXPECTED ACROSS THE AREA AS TEMPERATURES WILL DIP INTO THE UPPER 20S TO NEAR 30 DEGREES FOR MANY LOCATIONS. LOCATIONS ALONG AND SOUTH OF INTERSTATE 70 MAY SEE TEMPERATURES FALL JUST BELOW FREEZING. COLD TEMPERATURES WILL THREATEN TENDER VEGETATION. THOSE WITH AGRICULTURAL INTERESTS... OR THOSE WANTING TO EXTEND THE GROWING SEASON FOR THEIR OUTDOOR PLANTS...SHOULD PLAN ON TAKING THE NECESSARY PRECAUTIONS. REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS73 KTOP 121930 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 230 PM CDT THU OCT 12 2006 ...COLD TEMPERATURES EXPECTED ACROSS THE REGION AGAIN TONIGHT... .COLD HIGH PRESSURE WILL CONTINUE TO DIVE SOUTH ACROSS THE CENTRAL PLAINS TONIGHT...BRINGING SOME OF THE COOLEST TEMPERATURES OF THE FALL SEASON THUS FAR. TEMPERATURES WILL FALL BELOW FREEZING ACROSS ALL OF NORTHEAST...EAST CENTRAL AND NORTH CENTRAL KANSAS TONIGHT...WITH SOME LOCATIONS DIPPING LOW ENOUGH TO FREEZE WATER IN PLANTS. KSZ008>012-020>024-026-034>040-054>056-058-059-130400- /O.CON.KTOP.FZ.W.0002.061013T0600Z-061013T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 230 PM CDT THU OCT 12 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. A FREEZE WARNING IS IN EFFECT TONIGHT AS TEMPERATURES WILL DIP BELOW 32 DEGREES FOR MANY LOCATIONS. LOCATIONS ALONG AND SOUTH OF INTERSTATE 70 MAY SEE TEMPERATURES AT OR JUST BELOW FREEZING. LOCATIONS NORTH OF INTERSTATE 70 MAY EXPERIENCE A KILLING FREEZE OVERNIGHT...AS TEMPERATURES MAY DIP BELOW 28 DEGREES OVER THE NORTHERN COUNTIES. COLD TEMPERATURES WILL THREATEN TENDER VEGETATION. THOSE WITH AGRICULTURAL INTERESTS... OR THOSE WANTING TO EXTEND THE GROWING SEASON FOR THEIR OUTDOOR PLANTS...SHOULD PLAN ON TAKING THE NECESSARY PRECAUTIONS. REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS73 KTOP 130146 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 846 PM CDT THU OCT 12 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-131200- /O.CON.KTOP.FZ.W.0002.061013T0600Z-061013T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 846 PM CDT THU OCT 12 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. WITH MOSTLY CLEAR SKIES AND LIGHT WINDS...TEMPERATURES WILL CONTINUE TO FALL OVERNIGHT TONIGHT. FRIDAY MORNING LOWS ARE FORECAST TO RANGE FROM AROUND 30 DEGREES OVER EAST CENTRAL KANSAS TO THE UPPER 20S ACROSS NORTH CENTRAL AND PARTS OF NORTHEAST KANSAS. THEREFORE THE FREEZING WARNING REMAINS IN EFFECT. COLD TEMPERATURES WILL THREATEN TENDER VEGETATION. THOSE WITH AGRICULTURAL INTERESTS...OR THOSE WANTING TO EXTEND THE GROWING SEASON FOR THEIR OUTDOOR PLANTS...SHOULD PLAN ON TAKING THE NECESSARY PRECAUTIONS. $$ WOLTERS
000 WWUS73 KTOP 131207 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 707 AM CDT FRI OCT 13 2006 ...FREEZE WARNING IS ALLOWED TO EXPIRE... KSZ008>012-020>024-026-034>040-054>056-058-059-131315- /O.EXP.KTOP.FZ.W.0002.000000T0000Z-061013T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 707 AM CDT FRI OCT 13 2006 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES WILL SLOWLY WARM ABOVE FREEZING BY 800 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this freeze warning went out at Oct 12, 4:09 AM CDT, 29 minutes earlier.
Area forecast discussion, Oct 12, 4:09 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 409 AM CDT THU OCT 12 2006 .DISCUSSION... MAIN FORECAST CONCERNS ARE FREEZING TEMPERATURES TONIGHT AND CHANCES FOR PRECIPITATION SATURDAY NIGHT AND SUNDAY. TODAY AND TONIGHT...THIS MORNING PERSISTENT 295K ISENTROPIC LIFT HAS KEPT A SOLID DECK OF CLOUDS OVER THE CWA KEEPING TEMPERATURES ABOVE FREEZING. NAM HAS THIS ISENTROPIC LIFT AXIS MOVING OFF TO THE SOUTHEAST THIS MORNING...WHICH IS SOMEWHAT REFLECTED ON INFRARED SATELLITE IMAGERY WITH CLOUDS BREAKING UP ALONG THE KS/NE BORDER. WITH REGARDS TO THE FREEZE WARNING WILL KEEP IT VALID WITH THE FORECAST PACKAGE AS TEMPERATURES NORTH OF THE CLOUD DECK ARE JUST AT OR BELOW FREEZING WITH TEMPERATURES IN THE UPPER 30S TO LOW 40S SOUTH. AS THIS DECK BREAKS UP TEMPERATURES MAY FALL OFF QUICKLY WITH 4 MORE HOURS OF RADIATIONAL COOLING POSSIBLE...HOWEVER THE FURTHER SOUTH THE MORE LIKELY THE CLOUDS WILL HANG IN THROUGH DAWN. WILL MONITOR OVER THE NEXT COUPLE OF HOURS AFTER THE FORECAST PACKAGE IS SENT THIS MORNING. OTHERWISE TODAY THE MID TO LOW LEVEL ISENTROPIC LIFT AXIS IS EXPECTED TO MOVE SOUTHEAST AND WEAKEN AS WINDS BEGIN TO VEER IN RESPONSE TO AN UPPER LEVEL LOW OVER THE WESTERN GREAT LAKES MOVING EAST. A SECONDARY UPPER LEVEL LOW WILL REMAIN OVER THE SOUTHWESTERN CONUS TODAY WHILE WEAK NORTHERN STREAM RIDGING SETS UP OVER THE NORTHWEST CONUS. THIS PATTERN WILL KEEP NORTHWEST FLOW THROUGH THE CENTRAL PLAINS FOR THE NEXT FEW DAYS. AT THE SURFACE HIGH PRESSURE WILL BUILD INTO KS FROM THE NORTHWEST. WITH A DEEP SURFACE LOW OVER THE WESTERN GREAT LAKES A DECENT PRESSURE GRADIENT WILL SET UP ACROSS THE CWA TODAY BRINGING SOME GUSTY NORTHWEST WINDS THROUGH THE AREA. NORTHWEST WINDS WILL KEEP COOL AIR IN PLACE...AND HIGHS SHOULD REMAIN IN THE LOW 50S ACROSS THE AREA WITH H850 TEMPS OF 0 TO -2 DEGREES C DURING THE AFTERNOON HOURS. THE PRESSURE GRADIENT WILL WEAKEN AS HIGH PRESSURE BUILDS INTO THE AREA...ALLOWING WINDS TO CALM DOWN SOMEWHAT OVERNIGHT. OVERNIGHT THE AXIS OF THE SURFACE HIGH WILL REMAIN WEST OF THE CWA...SO WINDS WILL LIKELY NOT BECOME CALM...HOWEVER CLEAR SKIES AND LIGHT WEST TO NORTHWEST WINDS SHOULD STILL ALLOW FOR GOOD RADIATIONAL COOLING. TEMPERATURES ARE EXPECTED TO DIP BELOW THE FREEZING MARK ACROSS THE ENTIRE CWA TONIGHT...WITH TEMPERATURES POSSIBLY CAUSING A KILLING FREEZE ALONG THE NE BORDER. A FREEZE WARNING WILL BE IN EFFECT FOR THE ENTIRE FORECAST AREA OVERNIGHT AS TEMPERATURES WILL ONLY MARGINALLY...IF AT ALL...DIP BELOW FREEZING THIS MORNING. FRIDAY AND SATURDAY...HIGH PRESSURE WILL BUILD INTO THE CWA KEEPING FAIR WEATHER IN PLACE. A BATCH OF MID CLOUDS MAY MOVE THROUGH THE SOUTHWESTERN PORTIONS OF THE CWA FRIDAY AFTERNOON AS RETURN FLOW GENERATES SOME ISENTROPIC LIFT WEST OF THE RIDGE AXIS. THE UPPER LOW OVER THE WESTERN GREAT LAKES WILL MOVE EAST...ALLOWING SOME SLIGHTLY WARMER AIR TO BUILD INTO EASTERN KS. HIGH TEMPERATURES WILL CLIMB BACK INTO THE LOW AND THEN MID 60S RESPECTIVELY THROUGH THE PERIOD. SATURDAY NIGHT AND SUNDAY...AS SURFACE RIDGE MOVES EAST OF THE CWA RETURN FLOW WILL BRING SOME DECENT 295-305K ISENTROPIC LIFT THROUGH THE AREA. THE RETURN FLOW WILL BE ENHANCED AS THE CUT OFF LOW OVER THE SOUTHWESTERN CONUS BEGINS TO MOVE EAST TOWARDS THE SOUTHERN PLAINS SATURDAY AND SATURDAY NIGHT. THIS LOW WILL ALLOW WINDS TO VEER AROUND TO THE SOUTHWEST ACROSS EASTERN KS AS IT MOVES INTO NEW MEXICO SUNDAY NIGHT. THIS IS EXPECTED TO ENHANCE ISENTROPIC LIFT OVER SOUTHERN KS SATURDAY NIGHT AND THEN PUSH NORTH ON SUNDAY. MOISTURE RETURN IS SOMEWHAT OF AN ISSUE...BUT GFS INDICATES DECENT THETA E ADVECTION THROUGH AT LEAST EAST CENTRAL KS AND NORTH CENTRAL KS DURING THE PERIOD...SO HAVE KEPT SLIGHT CHANCE POPS GOING FOR MUCH OF THE FORECAST AREA. MOISTURE RETURN IS MORE OF A QUESTION FURTHER NORTH...SO HAVE LEFT AREAS NORTH OF A CONCORDIA TO HOLTON LINE DRY FOR NOW. EXTENDED...WITH THE SOUTHERN LOW MOVING SOUTH OF THE CWA...AND A NORTHERN WAVE MOVING NORTH OF THE CWA CHANCES FOR PRECIPITATION WILL BE MORE DEPENDENT ON SUB SYNOPTIC FEATURES...SO HAVE NOT MADE ANY ADJUSTMENTS TO THE EXTENDED AT THIS TIME. && .TOP WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FROM 1 AM FRIDAY TO 7 AM FRIDAY FOR ALL OF NORTHEAST...EAST CENTRAL AND NORTH CENTRAL KANSAS. &&
Hazardous weather outlook, Oct 11, 3:59 PM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 359 PM CDT WED OCT 11 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-122100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 359 PM CDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING IS IN EFFECT LATE TONIGHT FOR AREAS ALONG AND NORTH OF INTERSTATE 70...WHERE TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO NEAR 30 TOWARD SUNRISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FREEZE WATCH IS IN EFFECT FOR THURSDAY NIGHT INTO EARLY FRIDAY FOR ALL OF NORTHEAST...EAST CENTRAL AND NORTH CENTRAL KANSAS...WHERE TEMPERATURES MAY ONCE AGAIN FALL TO AT OR JUST BELOW FREEZING IN THE EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.